Jump to content



   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


Photo
- - - - -

Doxycycline- Antibiotic


  • Please log in to reply
5 replies to this topic

#1 BrittLoves2Run

BrittLoves2Run

    Community Member

  • Advanced Members
  • PipPipPip
  • 57 posts

Posted 09 July 2012 - 11:58 AM

Hey all.. haven't been here in awhile but I thought this was worth letting everyone know. I am on doxycycline because it is believed I got Lyme Disease. I've been on it 7 days, and have been feeling progessivley worse. Joint aches, stomach issues, horrible headaches.. when I looked up this drug today it says that the drug contains Wheat Starch which IS gluten. I have no doubt of this as I am SICK AS A DOG. I've called my doctor and asked to be put on something else.

UGH. I wish I would have thought to ask. I've been gluten-free since I found out a I had celiac at the end of January. This is the first time i've had something like this happen. I hope it doesn't take long to start feeling good again. =(
  • 0
--Brittany
Dxed with IBS in 2010

Celiac Panel/Thyroid blood test done on 1/19/2012
1/23- Positive Celiac blood tests/ TSH Levels 4.5 (range 0.4-5.5)
1/24- Gluten free
3/14--Since being gluten free i've had NO nausea, joint pain, and finally I am not tired all the time!! I am starting to feel like a normal person again!!!
5/30- Just a little over 4 months of being gluten free. While the joint pain and nausea are gone, I'm very sluggish and tired again. I also for the first time in my life have to get up to pee in the middle of the night. Quite annoying. But I'm still very grateful most of my issues are gone!

6th half marathon completed on 5/6/2012

Celiac.com Sponsor:

#2 rosetapper23

rosetapper23

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,361 posts

Posted 09 July 2012 - 12:25 PM

It may be the drug that is causing the worsening symptoms....or the symptoms may be caused by the worsening of the Lyme Disease. My daughter had it years ago, and while she was taking Doxycycline, her symptoms continued to worsen (joint pain, headaches, stomach issues, and fatigue). After she finished taking it, I insisted that she be prescribed a higher dosage and remain on it longer or to be placed on a stronger medication. I can't recall if she was prescribed a higher dosage or placed on another medication, but after the second go-round of medication, she finally began to feel better.
  • 0

#3 Skylark

Skylark

    Glutenologist

  • Advanced Members
  • PipPipPipPipPipPip
  • 5,490 posts

Posted 09 July 2012 - 12:56 PM

Wheat protein is gluten, not wheat starch. Sounds like there is enough residual gluten in the starch to get you though. I hope you can find a doxycycline pill that's gluten-free and that you feel better soon.
  • 0

#4 FernW

FernW

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 83 posts

Posted 09 July 2012 - 09:10 PM

I had the same reaction to Doxycycline. I got so sick and my headaches were so bad they were thinking menigitis and wanted to test me for it. Not a chance. But I did stop the drug and slowly started to feel better. Doxy is great drug and they us it as a malaria coctail when you travel to those countries. I hope they have something else for me when I am ready to travel.
  • 0

#5 hexon

hexon

    Community Member

  • Advanced Members
  • PipPipPip
  • 63 posts

Posted 09 July 2012 - 09:25 PM

according to glutenfreedrugs.com most major doxycycline manufacturers (mylan, west-ward, and watson) are all gluten free. Which manufacturer is your doxycycline from?

I did find that according to livestrong.com brand name Doryx has wheat starch in it, but that is only the brand name. Generic manufacturers can use whichever inactive ingredients they want, and from what I've seen most generally use corn starch.
  • 0

#6 Cheryl_C

Cheryl_C

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 213 posts

Posted 15 July 2012 - 07:16 AM

I used doxycycline maybe 4 times a year, for a week or so at a time, for acne treatment. I've never had a gluten reaction, but it IS hard on the stomach and cause headaches, just like many antibiotics. I don't recall what brand I use, but my pharmacist checked for me and said it was gluten-free.
  • 0


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: